It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Hormone Problems Message Board

  • Spironolactone and hives ... Help!

  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 01-02-2014, 04:45 PM   #1
    knonymous
    Newbie
    (female)
     
    Join Date: Jan 2014
    Posts: 1
    knonymous HB User
    Angry Spironolactone and hives ... Help!

    I started taking 50 mg of Spironolactone November 1. Some time between Nov 14 and 18, I broke out in hives. I stopped taking the Spironolactone the week of Thanksgiving (around Nov 22/24).

    I started Tri-Cyclen birth control on Dec 1. It is January 2 and I still have hives...

    I spoke with a doctor, who instructed me to take Benadryl and Zyrtec. I spoke with my prescribing doctor of Spironolactone, who said he never had a case where someone broke out in hives due to Spironolactone. I think I'll be scheduling to see a dermatologist soon.

    HAS ANYONE HAD THIS PROBLEM?

    I'm sick of being drowsy every day, and I've gained 8 pounds in the last month and a half.

     
    Reply With Quote
    Sponsors Lightbulb
       
    Old 01-02-2014, 11:44 PM   #2
    ladybud
    Senior Veteran
    (female)
     
    ladybud's Avatar
     
    Join Date: Jun 2012
    Location: Colorado
    Posts: 6,085
    ladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB User
    Re: Spironolactone and hives... Help!

    The Benadryl is probably causing the drowsiness. People can certainly be allergic to Spironolactone, and once an allergic reaction starts, it can take some time to calm down. You might do better on a non drowsy antihistamine such as fexofenadine or Claritin, both OTC. Sometimes an H2 inhibitor, like Zantac, also OTC, can be used as well and works with the H1 antihistamine to calm down the allergic response. I think (not sure) spironolactone contains yellow dye 5, which some people are allergic to rather than the drug itself.

     
    Reply With Quote
    Old 01-06-2014, 01:23 AM   #3
    fatiguedbns123
    Newbie
    (female)
     
    Join Date: Jun 2013
    Location: surrey uk
    Posts: 9
    fatiguedbns123 HB User
    Re: Spironolactone and hives... Help!

    Hi...I just wanted tosay I had the same problem, I had hives on my face and neck I was on both metformin and spirolactone and wasn't sure which caused it but I had to stop them both...I hope u get it sorted out

     
    Reply With Quote
    Old 07-15-2017, 01:33 AM   #4
    Allisonjay
    Newbie
    (female)
     
    Join Date: Jul 2017
    Posts: 1
    Allisonjay HB User
    Re: Spironolactone and hives... Help!

    Quote:
    Originally Posted by knonymous View Post
    I started taking 50 mg of Spironolactone November 1. Some time between Nov 14 and 18, I broke out in hives. I stopped taking the Spironolactone the week of Thanksgiving (around Nov 22/24).

    I started Tri-Cyclen birth control on Dec 1. It is January 2 and I still have hives...

    I spoke with a doctor, who instructed me to take Benadryl and Zyrtec. I spoke with my prescribing doctor of Spironolactone, who said he never had a case where someone broke out in hives due to Spironolactone. I think I'll be scheduling to see a dermatologist soon.

    HAS ANYONE HAD THIS PROBLEM?

    I'm sick of being drowsy every day, and I've gained 8 pounds in the last month and a half.
    Your doctor is a ******* idiot. I had the same problem, broke out in unimaginably bad hives and actually needed up with blue spots (that were broken blood vessels) on my skin. It was 100% from spironalactone.: and when I went to my doctor she proceeded to say "I've never seen anyone get an allergic reaction to this." She's 62. She's a ******* idiot. I had such a severe reaction, any intelligent person would have taken pause. She simply denied it's a thing. All it takes is two minutes to find story after story of hives and skin reaction to spironalactone.. any doctor who says they've "never"
    Heard of it, is a ******* idiot and shouldn't be allowed to practice medicine. Period. Someone had to have the worst grades in medical school.. perhaps it was our two physicians.

    I was and am still upset, obviously. Yes patio worked wonders on my acne.. but I almost got hives in my brain I had such a bad reaction. **** a pharmaceutical prescribing sheep who can't do any intuitive thinking and problem solving based on evidence in the form of life threatening hives. To this day I am blown away by how underiformoed my own doctor was about what she was prescribing. She didn't even know hives were a known and documented side effect.

     
    Reply With Quote
    Reply Reply

    Tags
    allergic reaction, hives, hormones, spironolactone



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:13 AM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!